Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Abelian categories, almost split sequences, and comodules

Authors: Mark Kleiner and Idun Reiten
Journal: Trans. Amer. Math. Soc. 357 (2005), 3201-3214
MSC (2000): Primary 18E10, 18E20, 16G10, 16G20, 16G30, 16G70, 16W30
Published electronically: September 23, 2004
MathSciNet review: 2135742
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The following are equivalent for a skeletally small abelian Hom-finite category over a field with enough injectives and each simple object being an epimorphic image of a projective object of finite length.

(a) Each indecomposable injective has a simple subobject.

(b) The category is equivalent to the category of socle-finitely copresented right comodules over a right semiperfect and right cocoherent coalgebra such that each simple right comodule is socle-finitely copresented.

(c) The category has left almost split sequences.

References [Enhancements On Off] (What's this?)

  • [ARS] M. Auslander, I. Reiten and S. O. Smalø, Representation Theory of Artin Algebras, Cambridge Studies in Advanced Mathematics, vol. 36, Cambridge University Press, New York, 1994. MR 96c:16015
  • [C] W. Chin, Hereditary and path coalgebras, Comm. Algebra 30 (2002), 1829-1831.
  • [CM] W. Chin and S. Montgomery, Basic coalgebras, AMS/IP Studies in Advanced Mathematics, vol. 4, Amer. Math. Soc., 1997, pp. 41-47. MR 99c:16037
  • [CKQ] W. Chin, M. Kleiner, and D. Quinn, Almost split sequences for comodules, J. Algebra 249 (2002), 1-19. MR 2003e:16045
  • [Ga] P. Gabriel, Des catégories abéliannes, Bull. Soc. Math. France 90 (1962), 323-448. MR 38:1144
  • [Gr] J. A. Green, Locally finite representations, J. Algebra 41 (1976), 131-171. MR 54:348
  • [Gro] A. Grothendieck, Sur quelques points d'algébre homologique, Tohôku Math. J., Série 2, 9 (1957), 119-221. MR 21:1328
  • [L] I-P. Lin, Semiperfect coalgebras, J. Algebra 49 (1977), 357-373. MR 58:16749
  • [Mi] B. Mitchell, Theory of Categories, Academic Press, New York and London, 1965. MR 34:2647
  • [Mo] S. Montgomery, Hopf algebras and their actions on rings, CBMS Lecture Notes 82, Amer. Math. Soc., 1993. MR 94i:16019
  • [NTZ] Nastasescu, B. Torrecillas, Y. H. Zhang, Hereditary coalgebras, Comm. Algebra 24 (1996), 1521-1528. MR 96m:16057
  • [SS] S. A. Sikko and S. O. Smalø, Coherent rings and homologically finite subcategories, Math. Scand. 77 (1995), no. 2, 175-183. MR 97e:16011
  • [T] M. Takeuchi, Morita theorems for categories of comodules, J. Fac. Sci. Univ. Tokyo 24 (1977), 629-644. MR 57:12646
  • [RV] I. Reiten and M. Van den Bergh, Noetherian hereditary abelian categories satisfying Serre duality, J. Amer. Math. Soc. 15 (2002), 295-366. MR 2003a:18011

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 18E10, 18E20, 16G10, 16G20, 16G30, 16G70, 16W30

Retrieve articles in all journals with MSC (2000): 18E10, 18E20, 16G10, 16G20, 16G30, 16G70, 16W30

Additional Information

Mark Kleiner
Affiliation: Department of Mathematics, Syracuse University, Syracuse, New York 13244-1150

Idun Reiten
Affiliation: Department of Mathematical Sciences, Norwegian University of Science and Technology, 7491 Trondheim, Norway

Keywords: Abelian category, almost split sequence, semiperfect cocoherent coalgebra, comodule
Received by editor(s): May 2, 2003
Received by editor(s) in revised form: November 17, 2003
Published electronically: September 23, 2004
Additional Notes: The main results were obtained when the first-named author visited Norwegian University of Science and Technology in November–December of 2001. He expresses his sincere gratitude to the members of the Department of Mathematical Sciences for their warm hospitality. The work was finished in February 2003, when the authors participated in the program in Commutative Algebra at the Mathematical Sciences Research Institute, Berkeley. The authors thank the members of the institute for their hospitality.
Dedicated: Dedicated to the memory of Sheila Brenner
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society